Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 65, NWS Norman, OK

April 10, 20074 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 10, 2007, 8:43 PM CDT for 4 counties in Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2007, 8:43 PM CDT (01:43 UTC)
Expired
Apr 10, 2007, 9:30 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Atoka County, OK, Coal County, OK, Hughes County, OK, Pontotoc County, OK

The radar

The Norman radar (KTLX), 129 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 358 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
358 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 110145
SVROUN
OKC005-029-063-123-110230-
/O.NEW.KOUN.SV.W.0065.070411T0143Z-070411T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT TUE APR 10 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
  ATOKA COUNTY IN SOUTHEAST OKLAHOMA...
  COAL COUNTY IN SOUTHEAST OKLAHOMA...
  SOUTHERN HUGHES COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 930 PM CDT

* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF ALLEN... AND EXTENDING  
  FROM 7 MILES NORTHWEST OF CLARITA TO NEAR BROMIDE. THESE STORMS
  WERE MOVING EAST AT 50 MPH. HAIL UP TO THE SIZE OF QUARTERS IS
  LIKELY.

* LOCATIONS IN THE WARNING INCLUDE ALLEN...ATOKA RESERVOIR...ATOKA...
  BOGGY DEPOT STATE PARK...CENTRAHOMA...CHOCKIE...CLARITA...
  COALGATE...GERTY...LANE...LEHIGH...MCGEE CREEK LAKE...OLNEY...
  PHILLIPS...REDDEN...STRINGTOWN...STUART...TUPELO...TUSHKA AND
  WARDVILLE.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3491 9653 3442 9651 3442 9640 3429 9640
      3428 9578 3460 9579 3460 9587 3468 9588
      3469 9608 3493 9607

$$

...SPEG.
1 follow-up statement
000 
WWUS54 KOUN 110208
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
904 PM CDT TUE APR 10 2007

OKC005-029-063-123-110230-
/O.CON.KOUN.SV.W.0065.000000T0000Z-070411T0230Z/
COAL OK-HUGHES OK-PONTOTOC OK-ATOKA OK-
904 PM CDT TUE APR 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR ATOKA...PONTOTOC...HUGHES AND COAL COUNTIES...

AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
SEVERE THUNDERSTORMS 4 MILES NORTHWEST OF GERTY... AND FROM NEAR 
LEHIGH TO 3 MILES SOUTHWEST OF ATOKA. THE STORMS ARE MOVING EAST AT 
45 MPH. ANOTHER SEVERE THUNDERSTORM WAS MOVING INTO NORTHWEST 
PONTOTOC COUNTY ABOUT 12 MILES NORTHWEST OF ADA AND THIS SEVERE 
THUNDERSTORM WARNING NOW INCLUDES NORTHERN PONTOTOC COUNTY.

* LOCATIONS IN THE WARNING INCLUDE ADA...ALLEN...ATOKA RESERVOIR...
  ATOKA...BOGGY DEPOT STATE PARK...BYNG...CHOCKIE...COALGATE...
  FRANCIS...GERTY...LANE...LEHIGH...MCGEE CREEK LAKE...PHILLIPS...
  REDDEN...STRINGTOWN...STUART...TUSHKA...VANOSS AND WARDVILLE.

HAIL LARGER THAN QUARTERS IS LIKELY. WINDS OVER 60 MPH ARE ALSO 
POSSIBLE.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3495 9693 3477 9693 3462 9629 3428 9635
      3428 9578 3460 9579 3460 9587 3468 9588
      3469 9608 3493 9607 3492 9639 3487 9664

$$

..SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:27 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 10, 6:27 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT TUE APR 10 2007

.UPDATE...
MADE ADJUSTMENTS TO POP FORECAST FOR TONIGHT...PRIMARILY RAISING
POPS ACROSS CENTRAL OKLAHOMA INTO THE LIKELY CATEGORY AND LOWERING
POPS ACROSS WESTERN/SOUTHWEST PARTS OF OKLAHOMA AND NORTH TEXAS.
MUCH OF THE ACTIVITY...AT LEAST DEEP CONVECTION...IS EXPECTED TO
SHIFT EAST OF OUR CWA TOWARD MIDNIGHT. BLOWING DUST WAS ALSO ADDED
TO FORECAST FOR THIS EVENING ACROSS SOUTHERN OKLAHOMA AND NORTH
TEXAS COUNTIES.

&&

.PREV DISCUSSION... /ISSUED 324 PM CDT TUE APR 10 2007/

DISCUSSION...
SURFACE LOW PRESSURE CENTERED OVER THE EASTERN TEXAS PANHANDLE
WILL MOVE EAST-SOUTHEAST THIS EVENING AND OVERNIGHT... BRINGING A
GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO AT LEAST THE SOUTHERN
HALF OF OUR FORECAST AREA. THE LOW WILL THEN TURN NORTHEAST
TOMORROW... AND WE WILL HAVE ONE DAY OF TRANQUIL WEATHER.

THE NEXT MAIN STORM SYSTEM IS FORECAST TO BEGIN AFFECTING OUR
FORECAST AREA ON THURSDAY. THE ECMWF WAS AGAIN THE MODEL OF CHOICE
FOR THIS FORECAST... EXCEPT FOR THE PROBABLY-TOO-FAR-SOUTH
POSITION OF THE SURFACE LOW. IT STILL APPEARS THAT THERE WILL BE A
WARM FRONT ACROSS OUR FORECAST AREA ON THURSDAY... SOMEWHERE...
THAT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. IN
ADDITION... ISENTROPIC LIFT OVER THE FRONT SHOULD SUPPORT ELEVATED
PRECIPITATION... ESPECIALLY THURSDAY NIGHT INTO FRIDAY. AS IS
OFTEN THE CASE... MODEL DEPICTIONS OF THE STORM ON FRIDAY ARE A
BIT SLOWER... SUGGESTING THE CONTINUED CHANCE OF STORMS ACROSS AT
LEAST THE EASTERN HALF OF OUR FORECAST AREA. AFTER THE STORM
DEPARTS ON SATURDAY... THERE SHOULD BE A PERIOD OF QUIET WEATHER
UNTIL ABOUT TUESDAY OF NEXT WEEK.

TEMPERATURE FORECASTS ARE TRICKY TODAY... PARTICULARLY FOR DAYTIME
HIGHS ON THURSDAY AND FRIDAY. ASSUMING THAT THE WARM FRONT
DEVELOPS AS EXPECTED... AREAS NORTH OF THE FRONT WILL BE
SIGNIFICANTLY COLDER THAN THOSE TO THE SOUTH. AND... OF COURSE...
THE EXACT POSITION OF THE FRONT IS VERY DIFFICULT TO DETERMINE
THAT FAR OUT.

WINDS WILL BE QUITE STRONG FOR A FEW HOURS THIS EVENING OVER OUR
FAR WESTERN COUNTIES... BUT SHOULD DECREASE QUICKLY TOWARD SUNSET.
WINDS WILL AGAIN BECOME QUITE STRONG THURSDAY INTO SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  43  68  44  65 /  60  10  10  20
HOBART OK         41  68  44  69 /  30  10  10  30
WICHITA FALLS TX  48  72  48  74 /  30  10  10  20
GAGE OK           34  67  37  63 /  40  10  10  30
PONCA CITY OK     41  65  41  61 /  40  10  10  20
DURANT OK         52  71  48  72 /  60  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/22
Hazardous weather outlook, Apr 10, 3:45 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT TUE APR 10 2007

OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
345 PM CDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT ACROSS PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM CLINTON TO
CHICKASHA TO ATOKA...AND INCLUDES ALL OF WESTERN NORTH TEXAS

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH 10 PM.

IMPACTS...
ELEVATED SUPERCELL THUNDERSTORMS MAY PRODUCE HAIL UP TO THE SIZE OF
GOLFBALLS AND WIND GUSTS TO 65 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN TO BE INVOLVED IN SEVERE WEATHER OPERATIONS
FROM LATE AFTERNOON INTO THE EVENING HOURS.

DISCUSSION...
AT MID AFTERNOON AN AREA OF LOW PRESSURE WAS CENTERED IN THE
NORTHEAST TEXAS PANHANDLE. A WARM FRONT EXTENDED SOUTHEAST FROM THE
LOW INTO SOUTH CENTRAL OKLAHOMA...WITH A COLD FRONT EXTENDING
THROUGH THE CENTRAL TEXAS PANHANDLE. THE AIR MASS ACROSS SOUTHWEST
OKLAHOMA HAD BECOME MORE UNSTABLE...AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP AND INTENSIFY THROUGH THE LATE AFTERNOON HOURS. GIVEN THE
AMOUNT OF WIND SHEAR IN PLACE...ELEVATED SUPERCELL THUNDERSTORMS ARE
EXPECTED...AND MAY PRODUCE HAIL AS LARGE AS GOLFBALLS AS WELL AS
DAMAGING WINDS. THE SEVERE WEATHER THREAT IS EXPECTED TO CONTINUE
INTO THE LATE EVENING HOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL RETURN ON THURSDAY. SEVERE THUNDERSTORMS
WILL BE POSSIBLE LATE THURSDAY AND THURSDAY NIGHT... MAINLY OVER
WESTERN NORTH TEXAS AND THE SOUTHWESTERN HALF OF OKLAHOMA. SEVERE
THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY AS A POWERFUL STORM
SYSTEM PUSHES A DRY LINE EASTWARD ACROSS THE AREA. SEVERE WEATHER
POTENTIAL MAY LAST INTO FRIDAY EVENING OVER EASTERN OKLAHOMA. THIS
STORM SYSTEM HAS THE POTENTIAL TO PRODUCE A SIGNIFICANT SEVERE
WEATHER OUTBREAK OVER PARTS OF THE SOUTHERN PLAINS INTO THE
SOUTHEASTERN UNITED STATES THIS WEEKEND... POSSIBLY INCLUDING PARTS
OF OKLAHOMA AND NORTHERN TEXAS ON FRIDAY. SPOTTER GROUPS AND
EMERGENCY MANAGERS SHOULD KEEP UP TO DATE WITH THE LATEST FORECAST
INFORMATION FOR LATE IN THE WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

15/11

In the hours before

Special weather statement, Apr 10, 8:02 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT TUE APR 10 2007

OKZ027-028-110130-
GRADY OK-MCCLAIN OK-
802 PM CDT TUE APR 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY AND MCCLAIN COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED 5 MILES WEST AND 2 MILES NORTHEAST
OF CHICKASHA AT 802 PM CDT...MOVING EAST AT 50 MPH. TEH STORMS WILL
TRACK TOWARD MIDDLEBERG...BLANCHARD...AND CHICKASHA.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

BURKE
Local storm report, Apr 10, 8:10 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT TUE APR 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             2 E TABLER              35.05N 97.78W
04/10/2007  E0.88 INCH       GRADY              OK   AMATEUR RADIO

            ON HWY 62

&&

JPIKE
Local storm report, Apr 10, 8:14 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
814 PM CDT TUE APR 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             VANOSS                  34.77N 96.87W
04/10/2007  E0.88 INCH       PONTOTOC           OK   EMERGENCY MNGR

&&

JPIKE
Local storm report, Apr 10, 8:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
818 PM CDT TUE APR 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             3 W NORMAN              35.22N 97.50W
04/10/2007  E0.75 INCH       CLEVELAND          OK   PUBLIC

&&

JPIKE
Special weather statement, Apr 10, 8:20 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CDT TUE APR 10 2007

OKZ047-110130-
JOHNSTON OK-
820 PM CDT TUE APR 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF MILL CREEK AT 820
PM CDT...MOVING EAST-SOUTHEAST AT 50 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN JOHNSTON COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

..SPEG.
Local storm report, Apr 10, 8:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
838 PM CDT TUE APR 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             ADA                     34.78N 96.66W
04/10/2007  E1.00 INCH       PONTOTOC           OK   EMERGENCY MNGR

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:11 PM CDTSevere Thunderstorm WarningOUNGrady34 min
Apr 10, 7:24 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain51 min
Apr 10, 7:33 PM CDTTornado WarningOUNCarter, Garvin27 min
Apr 10, 7:46 PM CDTSevere Thunderstorm WarningOUNMurray44 min
Apr 10, 8:03 PM CDTSevere Thunderstorm WarningOUNPontotoc42 min
Apr 10, 8:20 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain25 min
Apr 10, 8:27 PM CDTSevere Thunderstorm WarningOUNJohnston36 min
Apr 10, 8:42 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie38 min
Apr 10, 9:06 PM CDTSevere Thunderstorm WarningOUNSeminole24 min
Apr 10, 9:28 PM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.